Alert archive / Nebraska / Wind Advisories in 2010
Wind Advisory 5, NWS North Platte, NE
NWS North Platte, NE issued this wind advisory at Mar 27, 2010, 3:01 AM MDT for 9 counties in Nebraska. It took effect at Mar 27, 2010, 8:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2010, 3:01 AM MDT (09:01 UTC)
- In effect from
- Mar 27, 2010, 8:00 AM MDT
- Expired
- Mar 27, 2010, 4:56 PM MDT
- In force
- 9 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Chase County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Hayes County, NE, Keith County, NE, Lincoln County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 132 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1749 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
924 WWUS73 KLBF 270901 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 401 AM CDT SAT MAR 27 2010 ...STRONG WINDS TODAY ACROSS THE SOUTHERN PANHANDLE AND SOUTHWEST NEBRASKA... .DEEP LOW PRESSURE WILL PUSH ACROSS SOUTHERN KANSAS...WHILE HIGH PRESSURE BUILDS SOUTHEAST OVER THE NORTHERN ROCKIES. A TIGHT PRESSURE GRADIENT WILL DEVELOP AND INCREASE NORTH WINDS TO 25 MPH TO 35 MPH ACROSS PORTIONS OF WESTERN NEBRASKA. NEZ022-035-056>059-069>071-272300- /O.NEW.KLBF.WI.Y.0005.100327T1400Z-100327T2300Z/ GARDEN-ARTHUR-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...OSHKOSH...ARTHUR...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS 401 AM CDT SAT MAR 27 2010 /301 AM MDT SAT MAR 27 2010/ ...WIND ADVISORY IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS MORNING TO 6 PM CDT /5 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS MORNING TO 6 PM CDT /5 PM MDT/ THIS EVENING. * NORTH WINDS WILL INCREASE THIS MORNING AND CONTINUE TO GUST THROUGH LATE AFTERNOON. WINDS WILL DIMINISH AS TEMPERATURES DECREASE EARLY THIS EVENING. * NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. * THE STRONG WINDS MAY MAKE TRAVEL DIFFICULT AT TIMES...ESPECIALLY ALONG EAST/WEST ROADWAYS. OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT BLOWN ABOUT BY THE GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MASEK
1 follow-up statement
929 WWUS73 KLBF 272256 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 556 PM CDT SAT MAR 27 2010 NEZ022-035-056>059-069>071-280000- /O.CAN.KLBF.WI.Y.0005.000000T0000Z-100327T2300Z/ GARDEN-ARTHUR-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...OSHKOSH...ARTHUR...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS 556 PM CDT SAT MAR 27 2010 /456 PM MDT SAT MAR 27 2010/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND ADVISORY. NORTH WINDS WILL CONTINUE TO DECREASE TO 15 TO 25 MPH THIS EVENING. A FEW GUSTS TO 35 MPH WILL OCCUR UNTIL SUNSET. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Mar 27, 2:53 AM MDT, 8 minutes earlier.
Area forecast discussion, Mar 27, 2:53 AM MDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 353 AM CDT SAT MAR 27 2010 .SYNOPSIS... TWO UPPER LEVEL LOWS SPINNING OVER THE CENTRAL U.S. THIS MORNING. ON LOCATED OVER EASTERN N DAKOTA...WHILE A STRONGER LOW PUSHING LIFTING NE ACROSS CENTRAL OK. A RIDGE IS BUILDING ALONG THE PACIFIC CONUS COAST. RADAR SHOWING NUMEROUS RETURNS OVER KA AND SOUTH CENTRAL AND SOUTHEAST NEB...ROTATING AROUND THE SOUTHERN LOW. MID CLOUDS CONTINUE ACROSS THE REGION THIS MORNING AND HAVE HELP HOLD TEMPS AROUND 40. && .DISCUSSION... FORECAST FOCUS/CONCERN IS PRECIP CHANCE AND WIND THE NEXT 18 HOURS THEN WARM UP OF TEMPERATURES FOR THE FIRST PART OF THE WORK WEEK. SOUTHERN PLAINS LOW WILL LIFT ENE OVER THE NEXT 24 HOURS. AS THE LOW PUSHES E...MOISTURE WILL CONTINUE TO WRAP INTO S CENTRAL NEB. MODELS IN MIXED REVIEWS ON HOW FAR WEST PRECIP WILL MAKE IT. NAM/SREF KEEP PRECIP EAST OF CWA...WHILE GFS BRINGS IT A LITTLE FURTHER WEST. MOS GUIDANCE ALSO VARIES GREATLY...WITH MET GUIDANCE IN THE SINGLE DIGITS FOR POPS TODAY...WHILE THE MAV SHOWS CLOSE TO 30 TO 40 PERCENT POP. BASED ON LIMITED RETURNS FOR THE PAST SEVERAL HOURS...HAVE SIDED TO THE DRY SIDE. ALSO COINCIDING WITH THE DRIER CONDITIONS WILL BE WARMER TEMPS...CLOSE TO 50 DEGREES. THESE WARMER TEMPS WILL HELP TO PROMOTE MORE MIXING. 850 MB WINDS AROUND 35 TO 40 KTS FROM LATE MORNING INTO THE AFTERNOON. SHOULD BE MIX BEYOND 850 MB TODAY...AND TAP THE STRONGER WINDS. THUS HAVE HOISTED A WIND ADVISORY...FOR AREAS OF SOUTHWEST NEB...AND THE SOUTHERN PAN HANDLE. NUMERICAL GUIDANCE SURF WINDS OF 25 TO 35 MPH THROUGH MUCH OF THE AFTERNOON...AND HAVE FOLLOWED. ANY CHANCE OF PRECIP WILL EXIST LATER TODAY...AS RIDGE BEGINS TO EXPAND OVER THE WEST. MODELS IN GOOD AGREEMENT WITH RIDGE BUILDING WEST. TOMORROW TEMPS PUSH INTO THE 50S AND LOWER 60S. THE RIDGE REALLY GETS ORGANIZED FOR MONDAY. 1000 TO 500 THICKNESS VALUES PUSHING 560 DAM WITH RESULTING SURF TEMPS AROUND 70. THICKNESS VALUES PUSH CLOSE TO 570 FOR TUESDAY...AND HAVE HIGHS IN THE MID 70S. LATEST MEX GUIDANCE ACTUALLY WARMEST HIGHS INTO THE 80S...AND WILL CONTINUE TO MONITOR FOR THIS SPRING HEAT. RECORDS THIS TIME OF YEAR IN THE MID TO UPPER 80S...SO STILL WELL SHY OF ANY RECORDS. TROUGH WILL EVENTUALLY BREAK THE RIDGE...ALTHOUGH MODELS STRUGGLING TO AGREE ON TIMING. WILL CONTINUE CURRENT FORECAST WITH NO CHANGES. && .AVIATION... FROPA AT KLBF OCCURRED AT 07Z. CURRENT CIGS ARE VFR. A LOOK AT ISENTROPIC SFCS INDICATES DOWNGLIDE AND POTENTIAL FOR CONTINUED VFR CIGS TDY. HOWEVER...GUIDANCE AND MODEL SOUNDINGS SUGGEST MVFR CIGS PREVAIL FROM 12Z-18Z FOR KVTN AND KLBF AND WILL PLAN INCLUSION WITH 12Z TAF. WILL BE CLOSELY MONITORING DEVELOP OR LACK THEREOF UP UNTIL 12Z TAF ISSUANCE. DEEP MIXING COULD INHIBIT DEVELOPMENT AND AN UPDATE MAY BE NEEDED LATER. SFC WINDS WILL HOWEVER BECOME QUITE STRONG DUE TO DEEP MIXING FROM UNIDIRECTIONAL WINDS...ESPECIALLY AT KLBF WHERE WINDS 35025G35KT FCST FROM 17Z THROUGH 23Z. WINDS TO QUICKLY DECOUPLE AFT 00Z AS SYSTEM PULLS AWAY. && .LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 9 AM CDT /8 AM MDT/ THIS MORNING TO 6 PM CDT /5 PM MDT/ THIS EVENING FOR NEZ022-035-056>059-069>071. && SYNOPSIS/DISCUSSION...MASEK AVIATION...ROBERG
Hazardous weather outlook, Mar 26, 2:43 PM MDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 343 PM CDT FRI MAR 26 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-272045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 343 PM CDT FRI MAR 26 2010 /243 PM MDT FRI MAR 26 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A DEVELOPING LOW PRESSURE SYSTEM WILL MOVE ACROSS THE PLAINS TONIGHT AND WILL GENERATE RAIN SHOWERS ACROSS MAINLY THE SOUTHERN PORTION OF NEBRASKA. SOME OF THE RAIN MAY MIX WITH SNOW ACROSS THE EASTERN PANHANDLE OVERNIGHT...BUT THE BETTER CHANCE FOR RAINFALL WILL OCCUR SOUTH AND EAST OF A LINE FROM O'NEILL TO NORTH PLATTE TO OSHKOSH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PREVIOUSLY MENTIONED SYSTEM WILL MOVE ACROSS THE AREA SATURDAY. AGAIN...THE BEST CHANCES FOR MEASURABLE RAINFALL WILL BE SOUTH AND EAST OF A LINE FROM O'NEILL TO NORTH PLATTE TO OGALLALA. HOWEVER...THE ENTIRE AREA WILL HAVE WINDY CONDITIONS...WITH NORTHERLY WIND GUSTS TO 35 TO 40 MPH POSSIBLE THROUGH THE DAY. DRY AND WARMER WEATHER WILL RETURN FOR THE FIRST OF THE WEEK THROUGH MID WEEK...AND THE POTENTIAL FOR EXTREME FIRE DANGER WILL RETURN AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JWS
Nearby
Wind Advisories in Nebraska, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.